Hail, Wyandotte
- When
- November 18, 5:50 AM CST
- Where
- Wyandotte County, Bonner Spgs
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -94.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Nov 18, 3:40 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CST TUE NOV 18 2003 .DISCUSSION... EARLY MORNING SATELLITE IMAGERY AND UPPER AIR ANALYSIS DEPICT AMPLIFYING TROUGH ACROSS CENTRAL CONUS WITH UPPER LEVEL RIDGES ALONG ATLANTIC AND PACIFIC COASTS. VORT MAX NOTED DIGGING DOWN BACKSIDE OF TROUGH THIS MORNING OVER WEST TX...AND THIS WILL ALLOW TROUGH TO CONTINUE TO AMPLIFY THROUGHOUT THE DAY TODAY AS IT PROPAGATES INTO SOUTHEASTERN STATES. AHEAD OF THIS TROUGH...LOW LEVEL MOISTURE CONTINUES TO FEED NORTHWARD ACROSS LOWER/MID MS RIVER VALLEY...RESULTING IN BROAD SHIELD OF PRECIPITATION. SHOWERS CONTINUE EARLY THIS MORNING ACROSS EASTERN CWA ON WESTERN PERIPHERY OF THIS AREA OF PRECIPITATION...AND WILL KEEP HIGH CHANCE (50) POPS GOING THROUGH THE MORNING HOURS ACROSS THIS AREA. FURTHER WEST...SURFACE ANALYSIS INDICATES COLD FRONT ASSOCIATED WITH UPPER TROUGH CURRENTLY EXTENDING FROM CENTRAL IA ACROSS EXTREME NORTHWEST MO INTO EASTERN KS. BOUNDARY LAYER MOISTURE AHEAD OF THIS FRONT REMAINS ACROSS MUCH OF CWA...AND GIVEN BROAD CYCLONIC FLOW ALOFT AND WEAK INSTABILITY ASSOCIATED WITH COOLING MID LEVEL TEMPS...WILL KEEP LOW CHANCE (30) POPS ACROSS WESTERN CWA THROUGH THE MORNING HOURS...BEFORE SURFACE FRONT FINALLY SCOURS MOISTURE OUT OF AREA THIS AFTERNOON. EXPECT TO SEE A FEW SHOWERS DEVELOP ACROSS EASTERN CWA THIS AFTERNOON AHEAD OF MID LEVEL TROUGH AXIS...THUS HAVE MAINTAINED CHANCE POPS THERE. OTHERWISE EXPECT BREEZY CONDITIONS BEHIND FRONT THIS AFTERNOON AS MUCH DRIER AIR WORKS INTO AREA...ALLOWING 20-30KT 925MB WINDS TO MIX DOWN TO THE SURFACE. EXPECT SKIES TO CLEAR LATE THIS AFTERNOON INTO THIS EVENING ACROSS CWA AS SHORTWAVE RIDGING BUILDS ACROSS AREA...IN WAKE OF DEPARTING MID-LEVEL TROUGH. BROAD LONGWAVE TROUGH TO BUILD INTO REGION FOR LATTER HALF OF THE WEEK. TEMPS WILL BE SLOW TO WARM TUESDAY UNDER INFLUENCE OF SURFACE RIDGE...WHICH WILL INHIBIT DEEP BOUNDARY LAYER MIXING DESPITE VERY DRY LOW LEVEL AIRMASS. EXPECT TEMPS TO WARM CONSIDERABLY THURSDAY AS 850MB THERMAL AXIS EXTENDS ACROSS AREA. THIS COMBINED WITH TIGHTENING PRESSURE GRADIENT AND VERY DRY AIRMASS...SHOULD ALLOW TEMPS TO WARM AT LEAST INTO THE LOW TO MID 70S ACROSS CWA. EXTENDED MODELS CONTINUE TO ADVERTISE SIGNIFICANT TROUGH AFFECTING THE REGION FOR LATTER HALF OF THE WEEKEND...POSSIBLY BRINGING FIRST SHOT OF WINTER WEATHER TO THE REGION. SEAMAN && .PREV DISCUSSION... 1025 PM... HAVE BUMPED RAIN CHANCES UP OVER WEST CENTRAL COUNTIES OVERNIGHT AND ADDED LOW CHANCE POPS FOR SAME AREA FOR TUESDAY MORNING. MODELS APPARENTLY HAVE LATCHED ONTO A SIGNAL THAT IS STRONGER THAN EARLIER MODEL RUNS AS MOS POPS ARE AT OR ABOVE 90 PERCENT ALL AREAS OVERNIGHT. UNTIL MID/UPPER LEVEL TROUGH MOVES BY HAVE TO RESPECT ITS ABILITY TO GENERATE RAIN AND EMBEDDED THUNDERSTORMS AS IT CONTINUES TO DEEPEN TOWARDS THE SOUTHERN PLAINS. THIS DIGGING PROCESS WILL ONLY ENHANCE THE LIFT AND MAINTAIN A STEADY FLOW OF LOW LEVEL MOISTURE ACROSS THE FORECAST AREA...ESPECIALLY FAR SOUTHEAST COUNTIES. APPROACHING COLD FRONT WILL BE SLOW TO ADVANCE EASTWARD AS WELL SINCE UPPER FLOW NEARLY PARALLEL TO FRONTAL POSITION. MJ && .PREV DISCUSSION... 830 PM... DROPPED TORNADO WATCH FROM NORTHWEST TIP OF MO. REALIGNED COUNTIES TO BETTER FIT THE ONGOING AND EXPECTED CONVECTION. WITH MORE ORGANIZED ACTIVITY OVER THE SOUTHEAST HALF OF THE FORECAST AREA THERE IS LESS LIKELIHOOD THAT MUCH NEW CONVECTION WILL FORM ALONG THE APPROACHING COLD FRONT LATER TONIGHT. SO HAVE BEGUN TO CUT BACK ON RAIN CHANCES OVER NORTHWEST MO FROM KANSAS CITY NORTHWARD. MJ && .PREV DISCUSSION... 215 PM... COMPLEX SITUATION ACROSS CWA THIS EVENING WITH DEVELOPMENT OF UPPER TROUGH DEVELOPMENT IN THE CENTRAL PLAINS TONIGHT AND THE EJECTION OF SHORTWAVE INTO SOUTHERN PLAINS TONIGHT. PROFILER PLOT INDICATES STRONG 30-40KT H8 LLJ FEEDING INTO CONVECTIVE COMPLEX ACROSS WEST CENTRAL AND WEST CENTRAL MISSOURI. DESPITE STRONG SHEAR...WEAK INSTABILITY HAS LEAD TO ONLY MARGINALLY SEVERE STORMS THIS MORNING AND ONLY STRONG THUNDERSTORMS THIS AFTERNOON. THUNDERSTORMS BEING AIDED BY STRONG SHEAR AND WEAK ISENTROPIC LIFT. EXPECT THIS ACTIVITY TO CONTINUE THIS EVENING. MAIN CONCERN IS THE INTERACTION OF STRONG SHORTWAVE AND ASSOCIATED JET STREAK MOVING NORTHEAST OUT OF TEXAS...ALONG WITH AMPLYING UPPER TROF IN THE EASTERN ROCKIES. GFS AND ETA SUGGEST SOUTHERN JET STREAK SHOULD INITIATE THE BULK OF THE CONVECTION TO THE SOUTH AND EAST OF THE CWA TONIGHT WHICH APPEARS REASONABLE GIVEN THIS AREA IN THE BEST SHEAR AND INSTABILITY. GIVEN THIS SCENARIO...GOOD H8 INFLOW ALONG SURFACE FRONT...WHICH WILL MOVE INTO THE CWA...WILL LIKELY BE LACKING. AS CONVECTION DEVELOPS TO THE SOUTH CONVERGENCE ALONG THE FRONT WILL TEND TO WEAKEN AS THE NIGHT PROGRESS. IN THE MEANTIME...DURING THE EVENING HOURS...SUFFICIENT INSTABILITY...ALONG WITH IMPRESSIVE SHEAR...MAY GENERATE A FEW SEVERE THUNDERSTORMS...ESPECIALLY THE NORTHWESTERN ONE THIRD OF THE CWA. CANNOT RULE OUT THE THREAT OF SEVERE THROUGHOUT THE NIGHT AS THE FRONT PROGRESSES THROUGH THE CWA AS MID LEVEL TEMPERATURES COOL WITH VERY STRONG 0-6KM SHEAR. HOWEVER...CHANCES APPEAR LOW WITH WEAKENING INSTABILITY. ETA SUGGEST THE POTENTIAL FOR SEVERE WITH WEAK INSTABILITY AND STRONG SHEAR...BUT ITS INSTABILITY MAY BE OVERDONE TO SLIGHTLY TOO WARM SURFACE TEMPERATURES. OTHERWISE...AMPLYING UPPER TROF ACROSS THE CWA WILL PROVIDE THREAT OF SHOWERS...MAINLY ACROSS THE SOUTHEASTERN HALF OF THE CWA ON TUESDAY...ENDING DURING THE AFTERNOON. DEEP MIXING WITH BRISK H8 WINDS WILL PROVIDE FOR A WINDY AFTERNOON. MAY COME CLOSE TO A WIND ADVISORY. FWC GUIDANCE TEMPERATURES APPEAR TO BE IN THE BALLPARK. IN THE EXTENDED PORTION OF THE FORECAST...UPPER RIDGING SHOULD ALLOW UNSEASONABLY WARM TEMPERATURES TO PERSIST FOR A GOOD PORTION OF THE WEEKEND. BY THE BEGINNING OF NEXT WEEK...A STRONG UPPER LOW IS PROGGED TO MOVE THROUGH THE CENTRAL UNITED STATES. MEDIUM RANGE MODEL AGREEMENT HAS IMPROVED WITH RESPECT TO THE EVOLUTION OF THIS FEATURE...AND HAVE INTRODUCED CHANCE POPS FROM SATURDAY NIGHT TO LATE SUNDAY. AN ARCTIC AIRMASS IS PROGGED TO SINK INTO THE FORECAST AREA IN THE WAKE OF THIS SYSTEM...EXHIBITED BY GFS-PROGGED 850 MB TEMPS OF -12C TO -14C ACROSS NORTHWEST MISSOURI BY MONDAY MORNING. WHILE THIS MAY BE OVERDONE...STILL EXPECT TO SEE AN ABRUPT CHANGE IN TEMPERATURES AT THE START OF NEXT WEEK. DB/SCHMIT && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST MON NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST THIS AFTERNOON AND EVENING ACROSS WEST CENTRAL INTO CENTRAL MISSOURI...GENERALLY SOUTH OF A PAOLA KANSAS TO KIRKSVILLE MISSOURI LINE. A FEW OF THESE STORMS MAY BRIEFLY INTENSIFY AND BECOME SEVERE...WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS TO 60 MPH. ISOLATED LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WITH UP TO AN INCH OR TWO IN VERY LOCALIZED AREAS. A COLD FRONT WILL PUSH INTO EASTERN KANSAS AND NORTHWEST MISSOURI TONIGHT. A FEW THUNDERSTORMS MAY DEVELOP ALONG THE FRONT AS IT ADVANCES SOUTHEAST ACROSS THE FORECAST AREA OVERNIGHT. DESPITE A STRONG JET STREAM AND RESULTANT STRONG WIND SHEAR WITH THIS FEATURE...LOW LEVELS OF INSTABILITY WILL LIKELY KEEP THE SEVERE WEATHER THREAT FROM THESE STORMS TO A MINIMUM. A COUPLE OF THESE STORMS OVERNIGHT COULD PRODUCE HAIL UP TO NICKEL SIZE...AND DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING SOUTH OF A PAOLA TO KIRKSVILLE LINE...AND THIS EVENING ACROSS THE REMAINDER OF THE OUTLOOK AREA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. HUDSON
The Pleasant Hill radar (KEAX), 60 km away, was scanning. The volume nearest the first event began at 11:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372073.